Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 87, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 10, 2021, 5:21 PM CDT for Concho County, McCulloch County, Texas. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2021, 5:21 PM CDT (22:21 UTC)
- Expired
- May 10, 2021, 6:15 PM CDT
- In force
- 54 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
Counties Concho County, TX, McCulloch County, TX
The radar
The San Angelo radar (KSJT), 94 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:30 PM CDT | HAIL 1.75 | 1 Nnw Melvin, TX | GOLF BALL SIZE HAIL NOTED ON SOCIAL MEDIA FROM MELVIN. |
| May 10, 5:50 PM CDT | HAIL 1.5 | 2 Wsw Lohn, TX | HAIL BETWEEN HALF DOLLAR AND PING PONG BALL NEAR LOHN IN NORTHERN MCCULLOCH COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.4 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2989 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 205 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.7
The text
As transmitted.
109
WUUS54 KSJT 102221
SVRSJT
TXC095-307-102315-
/O.NEW.KSJT.SV.W.0087.210510T2221Z-210510T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
521 PM CDT Mon May 10 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northern McCulloch County in west central Texas...
Southeastern Concho County in west central Texas...
* Until 615 PM CDT.
* At 521 PM CDT, a severe thunderstorm was located near Melvin,
moving northeast at 25 mph.
HAZARD...Half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* This severe thunderstorm will be near...
Melvin around 535 PM CDT.
Salt Gap around 545 PM CDT.
Pear Valley around 555 PM CDT.
Lohn around 605 PM CDT.
Other locations impacted by this severe thunderstorm include Fife.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3109 9956 3110 9967 3115 9976 3140 9959
3140 9931 3134 9918
TIME...MOT...LOC 2221Z 227DEG 22KT 3115 9965
HAIL...1.25IN
WIND...<50MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 2:26 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, May 10, 2:26 PM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 226 PM CDT Mon May 10 2021 ...New SHORT TERM... .SHORT TERM... (This evening through Tuesday) Issued at 221 PM CDT Mon May 10 2021 The cold front had moved south of the the southern Crockett... Sutton...Kimble county lines at 2 PM CDT. Thunderstorms are expected to develop along the front this afternoon and evening. Some storms could become severe. Most should stay south of the San Angelo CWA. However, isolated severe storms cannot be ruled out, especially if a left hand mover moves northeast. The atmosphere was unstable to the south. SBCAPES along the I-10 corridor were 1000 to 2500 J/KG but increased over 3500 J/KG to the south of the cold front. Large hail of 4 inches in diameter are possible. A severe thunderstorm watch has been issued until 10 PM for Crockett, Schleicher, Sutton, Kimble and Menard counties. The rest of West Central Texas from the Big County into the Concho Valley was under low clouds behind the cold front...and was much more stable. However an upper shortwave will approach from the northwest towards morning and will bring increasing lift to the region. Thus...showers and thunderstorms will be increasing after 1 AM and especially Tuesday morning. A warm front will also be move in during the morning hours. While shower and thunderstorms coverage will be high Tuesday...severe storm coverage will be more isolated. Highs will be in the 60s Tuesday in the Big Country with 70s south. Ozona and Sonora may hit 80. && .LONG TERM... (Tuesday night through next Monday) Issued at 136 PM CDT Mon May 10 2021 A cold front will slowly move through the area Tuesday evening. Showers and thunderstorms are possible along and behind the front. In addition, gusty northeast winds and cooler temperatures will filter in behind the front. Expect overnight lows in the 50s. Rain chances will continue into Wednesday. Extensive cloud cover along with the possibility of showers and thunderstorms, will help to keep temperatures unseasonably cool. Expect highs in the low to mid 60s for most locations. Rain chances will quickly diminish Wednesday evening. Expect generally dry conditions Thursday and Friday. Highs on Thursday will be in the upper 60s to lower 70s, with highs on Friday rebounding into the upper 70s to lower 80s. On Saturday, models are indicating a weak upper level shortwave trough tracking across the region, which may result in the development of showers and thunderstorms along the dryline, to our west. Some of this activity could move into our forecast area late in the day, so have included slight chance PoPs Saturday afternoon and evening. An upper level low is forecast to be centered across across Southern California Sunday morning. This low is then forecast to slowly track east, across the Desert Southwest through Monday, then across the Texas Panhandle late Monday into Tuesday. This feature has the potential to result in increased rain chances early next week. There continues to be quite a bit of uncertainty regarding the eventual track and timing of this feature, so for now have kept PoPs in the slight chance/chance category. Temperatures Sunday and Monday will be near seasonal normals, with highs in the 80s and lows in the 60s. && .AVIATION... (18Z TAFS) Issued at 1234 PM CDT Mon May 10 2021 Isolated thunderstorms possible near KSOA and KJCT mid afternoon and evening. Otherwise MVFR stratus decreases to IFR this evening and overnight. Thunderstorms possible near KSOA and KJCT mid afternoon into late evening. Widespread showers and isolated thunderstorms will be developing after midnight and continue to increasing through daybreak Tuesday. && .PRELIMINARY POINT TEMPS/POPS... Abilene 54 68 52 61 / 60 90 50 40 San Angelo 57 79 54 64 / 50 80 50 50 Junction 59 79 57 66 / 50 70 50 50 Brownwood 56 71 54 63 / 40 90 50 40 Sweetwater 54 68 51 60 / 60 80 50 50 Ozona 60 82 57 66 / 50 70 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...04 LONG TERM....Daniels AVIATION...04
Hazardous weather outlook, May 10, 2:43 PM CDT, 2 hours 38 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 243 PM CDT Mon May 10 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-111945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 243 PM CDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight There is a slight risk of severe thunderstorms this afternoon and evening generally south of an Ozona...Eldorado to Menard to Mason line. The primary hazards will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated severe thunderstorms will be possible Tuesday and Tuesday night. The main threat will be large hail and damaging winds. Widespread showers and thunderstorms could also produce localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 10, 4:38 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service San Angelo TX
438 PM CDT Mon May 10 2021
TXZ169-102230-
Kimble TX-
438 PM CDT Mon May 10 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIMBLE COUNTY UNTIL 530
PM CDT...
At 437 PM CDT, Doppler radar was tracking a strong thunderstorm near
Telegraph, moving northeast at 20 mph.
Penny size hail will be possible with this storm.
This strong thunderstorm will be near...
South Llano River State Park around 510 PM CDT.
Junction around 520 PM CDT.
Segovia around 525 PM CDT.
Other locations impacted by this storm include Cleo and Us-
377 Near The Kimble-Edwards County Line.
A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
west central Texas.
LAT...LON 3032 10008 3065 9990 3042 9950 3029 9989
3029 10001
TIME...MOT...LOC 2137Z 229DEG 19KT 3034 9996Special weather statement, May 10, 5:13 PM CDT, 8 minutes before
Special Weather Statement National Weather Service San Angelo TX 513 PM CDT Mon May 10 2021 TXZ073-154-168-102300- Menard TX-McCulloch TX-Concho TX- 513 PM CDT Mon May 10 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MCCULLOCH...NORTH CENTRAL MENARD AND SOUTHEASTERN CONCHO COUNTIES UNTIL 600 PM CDT... At 513 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles southwest of Melvin, moving northeast at 25 mph. Half inch hail will be possible with this storm. This strong thunderstorm will be near... Melvin around 535 PM CDT. Salt Gap around 540 PM CDT. Brady Lake around 550 PM CDT. Pear Valley around 555 PM CDT. Brady around 600 PM CDT. A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for west central Texas. LAT...LON 3104 9961 3109 9980 3136 9959 3118 9923 TIME...MOT...LOC 2213Z 238DEG 22KT 3110 9967
Local storm report, May 10, 5:21 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
521 PM CDT MON MAY 10 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM HAIL 6 S CLEO 30.52N 99.89W
05/10/2021 E1.75 INCH KIMBLE TX PUBLIC
HAIL UP TO GOLF BALL SIZE ALONG MILE MARKER
445 ON I-10 WEST OF JUNCTION.
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 9, 7:02 PM CDT | Severe Thunderstorm Warning | SJT | McCulloch, San Saba | 28 min |
| May 9, 7:30 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 45 min |
| May 9, 9:29 PM CDT | Special Weather Statement | SJT | Mason | 46 min |
| May 10, 4:38 PM CDT | Special Weather Statement | SJT | Kimble | 52 min |
| May 10, 4:46 PM CDT | Severe Thunderstorm Warning | SJT | Kimble | 59 min |
| May 10, 5:13 PM CDT | Special Weather Statement | SJT | McCulloch | 47 min |
| May 10, 5:18 PM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 57 min |
| May 10, 5:51 PM CDT | Severe Thunderstorm Warning | SJT | Concho, McCulloch, Mason, Menard | 24 min |
| May 10, 6:15 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Coleman, McCulloch, San Saba | 60 min |
| May 10, 6:39 PM CDT | Special Weather Statement | SJT | Brown | 51 min |
| May 10, 6:50 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 40 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.